MAUDE Adverse Event Report: STRYKER GMBH 40 SILICONE PIP IMPLANT (STERILE PACKED); PROSTHESIS, FINGER, CONSTRAINED, POLYMER

STRYKER GMBH 40 SILICONE PIP IMPLANT (STERILE PACKED); PROSTHESIS, FINGER, CONSTRAINED, POLYMER
Catalog Number PIP40
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 08/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
A pip implant 40 was placed on (b)(6) 2019.The customer reported the following: primary operation date: (b)(6) 2018 - placement pip implant 40.After a while, the patient was having pain complaints and then an operation was scheduled ((b)(6) 2019).This showed that the original implant was no longer intact.There is a considerable defect in the joint of the implant.A new pip implant has been placed.
 
Event or Problem Description
A pip implant 40 was placed on 31 august 2019.The customer reported the following: primary operation date: (b)(6) 2018 - placement pip implant 40.After a while, the patient was having pain complaints and then an operation was scheduled ((b)(6) 2019).This showed that the original implant was no longer intact.There is a considerable defect in the joint of the implant.A new pip implant has been placed.
 
Additional Manufacturer Narrative
The reported event could be confirmed.The visual inspection showed that the returned implant is severely damaged (multiple scratches were noticed).The part is indeed fractured.More detailed information about the complaint event (such as x-rays pre and post operative) must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.

Brand Name
40 SILICONE PIP IMPLANT (STERILE PACKED)
Common Device Name
PROSTHESIS, FINGER, CONSTRAINED, POLYMER
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9159401
Report Number0008031020-2019-01360
Device Sequence Number2592086
Product Code KYJ
UDI-Device Identifier00886385021577
UDI-Public00886385021577
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K931588
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2022
Device Catalogue NumberPIP40
Device Lot Number00696L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2019
Initial Date Received by Manufacturer 09/10/2019
Supplement Date Received by Manufacturer12/27/2019
Initial Report FDA Received Date10/04/2019
Supplement Report FDA Received Date12/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;